You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
The Distribution of Stock Returns
R. R. Officer
Journal of the American Statistical Association
Vol. 67, No. 340 (Dec., 1972), pp. 807-812
Stable URL: http://www.jstor.org/stable/2284641
Page Count: 6
Preview not available
A detailed examination is made of the distribution of stock returns following reports that the distribution is best described by the symmetric stable class of distributions. The distributions are shown to be "fat-tailed" relative to the normal distribution but a number of properties inconsistent with the stable hypothesis are noted. In particular, the standard deviation appears to be a well behaved measure of scale.
Journal of the American Statistical Association © 1972 American Statistical Association